2 weeks ago I taper down lexapro for three weeks after 9 months of use. I had the brain zaps since almost the first day of stopping it, but that was it. today after 2 weeks all the withdrawal symptoms that i had read about kicked in. is this normal withdrawal symptoms after almost 2 weeks? and how long will they last?? thanks in advance
Lexapro withdrawal Symptoms after 2 weeks?
- 10 Jun 2010 by samarama
- 14 October 2016
- lexapro, depression, anxiety, generalized anxiety disorder, withdrawal
Added 10 Jun 2010:
this was the first time i had ever used antidepressants. and while my doctor was testing diff. meds he told me that i am very sensitive to drugs and that i had to start from the lowest dose possible which with lexapro started at 5 mg and after two weeks to 10mg and stayed on that for 9 months.
This question has also been asked and answered here: Lexapro Withdrawal Symptoms?
I have been reading and reading about lexapro and it's side effects and especially withdrawal symptoms. I found out I was pregnant and weaned according to my psychiatrist's directions -- turns out i was weaned way too quickly (from 20 to 0 in 5 days), but i guess it's lose/lose since i'm pregnant. I am experiencing horrific symptoms, and my husband and i can't figure out how i'm going to take care of my children when he goes back to work. i can barely function. i'm having trouble typing this, and i'm usually very good with words. PLEASE read the post initiated by auntybiotic about weaning her daughter off lexapro. it is by far the most helpful info you will find. there are almost 9,000 posts, but if you skim thru it it's worth it. also, look for posts on lexapro by an erinkj. oh, and search for "Lexapro - Withdrawal symptoms?" --another good thread.
it is scary how many people have been given misinformation about "no weaning side effects" and "safe while pregnant" by their doctors regarding lexapro. it is also scary that i consulted with TWO different physicians about weaning and NEITHER know anything about the symptoms i'm having or how long they can last (months in worst-case scenarios according to many posts).
AND EVERYONE, PLEASE REPORT YOUR NEGATIVE SYMPTOMS TO THE FDA! NOT ENOUGH PEOPLE REPORT THEIR SYMPTOMS AND SIDE EFFECTS, AND PEOPLE WHO TRUST THEIR DOCTORS (LIKE ME) END UP ON THE WRONG SIDE OF UNINFORMED!!! Visit www.fda.gov/medwatch or call 1-800-FDA-1088 (it says this right on the lexapro site -- what it doesn't say is ANYTHING about withdrawal symptoms... no mention whatsoever of what happens when it's time to STOP taking lexapro.)
didn't realize i had quit until doctor gave me a script for a new med.for adhd. then today i got on here to just read and realized i had't taken it for at least a month or so.yes i had one brain sap, thought i was crazy also here vioces but mostly at night.but at the beginning i was crying a the drop of a hat and have lost 8 lbs.to day i woke up with my heart pounding because of a dream of rage.always wanted to get off it ,makes me lazy and tired.
Yes. Brain zaps are completely normal as a part of withdrawal from Lexapro. You might have other symptoms as well. Everyone is different, so what you will feel might not be the same as me or another person. But I have had the zaps and they are weird. They stop after time. It isn't pleasant weaning down or stopping an SSRI. My best advice is to ride it out and congratulate yourself on being Lexapro free!! *hug*
i was on lexapro for over 5 months tried to come off after 3 months but had to go back on due to bad withdrawals anger ect... so after 5 months i tapered down over 3 weeks after about 4 days with no lexapro i got severe anger brain zaps ect i am 2 weeks completely off them now and i still have brain zaps but i feel better now i started taking 5htp natural antidepressant after 12 days completely off lexapro and i feel this is working ... so hang in there dont go back on them it will get better and try the 5htp after a week or two completely off them but dont mix the two together as you can get seretoin syndrome which is dangerous. doctors should definately warn you about the withdrawal its really hard but you know its going to ease over time so dont panic or go back on them and definately try the 5htp 50mg twice a day is working for me
I'm afraid it is normal. I've done so much research on the withdrawal symptoms from Lexapro and I'm going on week 3 and am still having symptoms (the brain zaps have stopped). It's so miserable, I started taking Goldenseal 500mg 3 x a day, along w/super B complex vitamins & Black Cohosh for the sweating/hot flashes and I've just read that Omega 3 really helps so that's next. The severe aches and pains, headaches, feeling like your in a daze are still here. Went to a dr and he gave me Tramadol - NOT taking it. I am sincerely saying prayers for anyone who has taken this med and if you know someone who hasn't taken it unless it's life or death tell them not to! I've been thru ALOT in life, after losing a child, divorce and Hurricane Katrina in less than 6 mths I went on Lexapro - I truly wish I hadn't - nothing that I've ever been thru has been as tough as these withdrawals and the harder it gets the more determined I am NEVER to take anything like this again. Hang in there, your not alone and we will make it. God Bless
Sorry to hear you are experiencing withdrawl symptoms after such a short duration. However, this drug is very potent and can be very effective, but it can come with a price. I was on this med for over 5 yrs at doses reaching 20 mg per day and at one time 30 mg per day. I have experienced all the symptoms, but the sudden, at times, explosive anger has bothered me the most.
Be patient with yourself, stay close to your doctor, talk with your closest confidant and give it time. Good luck to you.
Ive never written on a forum before but i think its important to share my story being it was a POSITIVE outcome! I was on 20 mg paxil for about 3 years and tried to get off two or three times. The first time i failed miserably after having crying episodes almost everyday. The last time i was able to stop taking the meds for 3 months and the withdrawal symptoms wouldn't go away. I felt terrible and sad and went back to the psychiatrist. He put me on lexapro. I took 10mg for about a year. The past three months i have tapered off and would like to say all is well!!!
My advice is this taper s l o w l y and keep a log. A log keeps you on track and motivated. I went down to 5 mg for about a month, then 2.5 for a month and then 2.5 every other day. Half the battle of tapering off these meds is the FEAR and uncertainty that it wont work and youll have to go back on it. So many of these forums have negative stories with bad outcomes. I want to say that i have been successful.
You will have bad days and maybe lash out on people or become easily emotional. Just try to brush it off and KEEP GOING!!
I know i wanted to go off this medicine in case i wanted to start a family one day. (Im a female) whatever reason you would like to go off antidepressants: You can do it too.
I also started taking the following supplements: vitamin B and fish oil
I try very hard to get to the gym to work out as it helps!! Even 20 minutes of getting my heartrate up a bit makes me feel better mentally.
Hopefully i stay feeling OK. My personality has definitely changed a bit. Im more quiet... I think more and talk less. People at my job have definitely noticed but after a couple of weeks the questioning "whats wrong" passed.
I hope my story helps anyone out there looking for some light at he end of the tunnel.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 20 Oct 2013 • 1 answer
Updated 20 Feb 2015 • 2 answers
Updated 2 Oct 2017 • 1 answer
Updated 16 Jun 2018 • 2 answers
Updated 14 Jul 2018 • 1 answer